MAUDE Adverse Event Report: BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 12MM; SCREW, FIXATION, BONE

BIOMET MICROFIXATION 2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 12MM; SCREW, FIXATION, BONE
Model Number N/A
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Erythema (1840); Unspecified Infection (1930); Itching Sensation (1943); Urticaria (2278); Reaction (2414)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet (b)(4).The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001032347-2020-00490, 0001032347-2020-00491, 0001032347-2020-00492, 0001032347-2020-00494, 0001032347-2020-00495.Medical products: tmj system right fossa component, small, part# 24-6562, lot# 688990b; tmj system right standard titanium mandibular component 45mm / 7 hole, part# 24-6545ti, lot# 828150c; 2.4mm system high torque (ht) cross-drive screw 2.7 x 10mm, part# 91-2710, lot# ni; 2.4mm system high torque (ht) cross-drive screw 2.7mm x 12mm, part# 91-2712, lot# ni; tmj system cross drive fossa screw 2.0mm x 7mm, part# 99-6577, lot# ni; tmj system cross drive fossa screw 2.0mm x 11mm, part# 99-6581, lot# ni.Occupation ¿ patient.
 
Event or Problem Description
It was reported the patient underwent a revision to remove temporomandibular joint implants on the right side due to allergic reaction.The patient did not receive replacement implants.No additional patient consequences have been reported.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.
 
Event or Problem Description
It was reported the patient underwent a revision to remove temporomandibular joint implants on the right side due to allergic reaction eight (8) months following implantation.The patient reports there was an allergy test prior to implantation that confirmed a nickel allergy but there was no indication of a titanium allergy at that time.One (1) month following implantation, the patient experienced redness, itching and hives on the jaw, ear, throat and neck.A titanium allergy was confirmed approximately two (2) months following implantation.The patient was prescribed nine (9) medications to treat a reported facial infection.The patient is currently on iv medication for eight (8) weeks following an eye reaction that occurred following the removal of the implant.The patient is discussing implant replacement options with their surgeon.No additional patient consequences have been reported.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records, lot identification was not provided for the screws involved in this case.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
2.4MM SYSTEM HIGH TORQUE (HT) CROSS-DRIVE SCREW 2.7MM X 12MM
Common Device Name
SCREW, FIXATION, BONE
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
MDR Report Key10637425
Report Number0001032347-2020-00493
Device Sequence Number1179094
Product Code HWC
UDI-Device Identifier00841036053659
UDI-Public00841036053659
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K001238
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number91-2712
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer10/12/2020
02/26/2021
Initial Report FDA Received Date10/06/2020
Supplement Report FDA Received Date10/14/2020
03/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;